Evidence map›Paper›PMID 24587958›Full record

ArticleAllergy, asthma & immunology research2014

A case of serum sickness-like reaction and anaphylaxis - induced simultaneously by rifampin.

Dong-Hyun Kim, Young Hwan Choi, Hyoung Sang Kim, Ji Eun Yu, Young-Il Koh

Open access · hybridAbstract read
In one paragraph

Article in Allergy, asthma & immunology research, 2014. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 6 papers.

0numbers the graph read from it
0cells of the map it votes in
6citing papers in PubMed
1.4field-weighted citation impact, top 19% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

6 citing papers in PubMed, 14 citations in OpenAlex.

  1. Review
  2. Fixed drug eruption and anaphylaxis induced concurrently by erdosteine: a case report.Allergy, asthma, and clinical immunology : official journal of the Canadian Society of Allergy and Clinical Immunology · 2021
    Article
  3. Article
  4. Article
  5. Review
  6. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors at 2 institutions in 1 country.

Dong-Hyun KimDepartment of Allergy, Asthma, and Clinical Immunology, Chonnam National University Medical School, Gwangju, Korea.
Young Hwan ChoiDepartment of Allergy, Asthma, and Clinical Immunology, Chonnam National University Medical School, Gwangju, Korea.
Hyoung Sang KimDepartment of Allergy, Asthma, and Clinical Immunology, Chonnam National University Medical School, Gwangju, Korea.
Ji Eun YuDepartment of Allergy, Asthma, and Clinical Immunology, Chonnam National University Medical School, Gwangju, Korea.
Young-Il KohDepartment of Allergy, Asthma, and Clinical Immunology, Chonnam National University Medical School, Gwangju, Korea.
Chonnam National University Hospital · KRChonnam National University · KR

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Rifampin is commonly used as a first-line anti-tuberculosis drug, but it can induce a serum sickness-like reaction or anaphylaxis. However, it is possible for 1 drug antigen to induce 2 or more simultaneous immunologic reactions. Here, we report a case of a serum-sickness-like reaction and anaphylaxis induced concurrently by rifampin. A 25-year-old male presented with high fever and a maculopapular rash with vesicles on the hands, which developed 2 weeks following regular administration of anti-tuberculosis drugs for tuberculous meningitis, including rifampin. Elevated liver enzymes, peripheral neuropathy, and decreased serum C3 and C4 levels were found. Interestingly, these symptoms were accompanied by severe hypotension. A serum-sickness-like reaction was considered after excluding other potential causes for the fever. A drug provocation test showed that the fever developed after oral administration of rifampin, suggesting that rifampin was the cause of the allergic reaction. However, hypotension, epigastric discomfort, and diarrhea also accompanied these symptoms, indicating that IgE-mediated type I hypersensitivity could be part of the serum sickness-like reaction. An intradermal skin test clearly showed an immediate positive reaction to rifampin. This case was diagnosed as concurrent serum-sickness-like reaction and anaphylaxis induced by rifampin. One drug may therefore induce combined allergic reactions via 2 or more simultaneous hypersensitivity responses.

Indexed as

Rifampinserum sickness, anaphylaxis

Identifiers

PMID24587958
PMCPMC3936050
OpenAlexW2076008316

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.